Tim Tam said...
You said: “New diagnosis: bipolar I” meaning you have the full manic and depressive cycles, whereas bipolar II is without the full manic cycle, the net says.
When you said you took seroquil anti-depressant and were restless, as a bipolar myself, I have taken seroquil and it made me want to clean up the house all day. I couldn’t stop moving, so, when you said you took seroquil and were restless, I thought I had it figured out.
Then you said you didn’t take seroquil anymore.
Then I went to the net search engine and typed in the first med you mentioned, and it said in drugs.com (which you should look at also, and other such sites) that “Prozac is an antidepressant for people with depression, panic, anxiety, or obsessive-compulsive symptoms.”
It said, “Report any new or worsening symptoms to your doctor, such as: …
“…if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically)….”
So there are some possible side effects that seem to match what you were saying in your post, or:
“Speaking of anxiety... I have this... restlessness. Not leg restlessness although I do have slight bit of that... Usually in my depression I'm content to watch mindless tv all day, sitting or laying. Now all I want is to "check out" by doing that, but my body needs to move, needs a task, needs drama. All I can equate it to is "inner restlessness."
“I try to "shut her down" for naps and I can't. I'm not ruminating like I used to, but it's just kind of like A) I need to move my body or focus on something and B) there's a buzzing inside my brain.”
“I just can't sit still! Or be without drama! I am in a depressive phase, btw, not a manic.”
Under the 2nd medicine you said you were taking, it noted:
“Rexulti is an antipsychotic medication used to treat the symptoms of schizophrenia.
Rexulti is also used together with other medications to treat major depressive disorder in adults.”
As for side effects, it said,
* “severe agitation, distress, or restless feeling;
• twitching or uncontrolled muscle movements;
Common Rexulti side effects may include:
• feeling restless or being unable to sit still.
I took an anti-psychotic years ago, stelazine (sp?), and it made me want to move all the time. When I sat down to eat, I had to keep my left foot taping when what I really wanted to do was walk around the room in circles.
At night, I wondered, “How am I going to go to sleep, if I have to be moving all the time?” Somehow I did, but it took a while.
I would play the radio while I tried to go to sleep, and of course, the popular song of that day was, “Standin’ on the corner of Winslow, Arizona, six women on my mind. ….. Take it easy, take it easy, don’t let the sound of your own mind drive you crazy.”
I thought that was the worse song in the world, there I was half out of my mind anyway, and they would play that song endlessly.
That was the worst drug I ever took in my life, but I suppose it helped me for I had just had a nervous breakdown about an hour earlier.
I thought the psychiatrist was trying to kill me. But now I read where anti-psychotics are given to other people, too, who are bipolar. Don’t get me started on stelazine.
I also didn’t know since I had just had a nervous breakdown an hour before taking stelazine, if this craziness of wanting to move all the time and this chaos in my mind, where I couldn't think, was the nervous breakdown continuing, or was the medicine causing this? They came right on top of one another.
I now take Lithium for bipolar (stabilizer) for the manic side, which lowers the mania and lessens the depression. How it does that, I don't know.
While the Lithium is for the mania, I also take Mirtazapine anti-depressant for my depressed side.
Of Lithium I take about 675 mg. a day, and Mirtazapine about 7.5 mg. at night, for I was taking 15 mg of that but it made my toes twitch when I laid down to go to sleep.
The Lithium, when I took the first pill, I felt like the air had been let out of an overtight balloon. I didn't know I was that uptight, but it really calmed me down, and it's not a tranquilizer.
Glad you wrote in.
I'm sorry, I wasn't able to follow where you were going with your reply.